Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 36, NWS Midland/Odessa, TX

June 22, 2025Brewster County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jun 22, 2025, 7:11 PM CDT for Brewster County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2025, 7:11 PM CDT (00:11 UTC)
Expired
Jun 22, 2025, 10:15 PM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Brewster County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
278 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
2003 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

233 
WGUS54 KMAF 230011
FFWMAF
TXC043-230315-
/O.NEW.KMAF.FF.W.0036.250623T0011Z-250623T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
711 PM CDT Sun Jun 22 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  South Central Brewster County in southwestern Texas...

* Until 1015 PM CDT.

* At 711 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 3 inches of rain have fallen. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Panther Junction, Big Bend National Park, Boquillas Canyon, 
  Terlingua Ranch Lodge and Terlingua Ranch Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 2944 10283 2941 10283 2940 10281 2937 10285
      2936 10284 2935 10288 2928 10290 2926 10290
      2922 10287 2921 10290 2922 10291 2919 10292
      2917 10295 2918 10299 2910 10303 2909 10308
      2932 10329 2937 10343 2966 10342 2953 10279

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

R Hluchan
1 follow-up statement
419 
WGUS74 KMAF 230136
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
836 PM CDT Sun Jun 22 2025

TXC043-230315-
/O.CON.KMAF.FF.W.0036.000000T0000Z-250623T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brewster TX-
836 PM CDT Sun Jun 22 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT THIS 
EVENING FOR SOUTH CENTRAL BREWSTER COUNTY...

At 836 PM CDT, Doppler radar and automated rain gauges indicated 
thunderstorms have produced heavy rain across the warned area. 
Between 2 and 3 inches of rain have fallen. Flash flooding is 
ongoing.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Panther Junction, Big Bend National Park, Boquillas Canyon, 
  Terlingua Ranch Lodge and Terlingua Ranch Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 2944 10283 2941 10283 2940 10281 2937 10285
      2936 10284 2935 10288 2928 10290 2926 10290
      2922 10287 2921 10290 2922 10291 2919 10292
      2917 10295 2918 10299 2910 10303 2909 10308
      2932 10329 2937 10343 2966 10342 2953 10279

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

R Hluchan

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 5:54 PM CDT, 1 hour 17 minutes earlier. Its key messages:

  • Updated at 550 PM CDT Sun Jun 22 2025
  • A Wind Advisory is in effect until 10 PM CDT /9 PM MDT/ for all of West Texas east of the Pecos, Pecos and Terrell Counties, and the Southeast New Mexico Plains.
  • A Flood Watch is in effect through Monday evening for the Guadalupe, Delaware, Davis, and Chinati Mountains, Davis Mountain Foothills, Marfa Plateau, Eddy and Reeves County Plains, Van Horn and the Highway 54 Corridor, eastern Culberson County, and the Presidio Valley.
  • Warmer temperatures and less precipitation are expected through next weekend.
Area forecast discussion, Jun 22, 5:54 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
554 PM CDT Sun Jun 22 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 550 PM CDT Sun Jun 22 2025

- A Wind Advisory is in effect until 10 PM CDT /9 PM MDT/ for all
  of West Texas east of the Pecos, Pecos and Terrell Counties, and
  the Southeast New Mexico Plains.

- A Flood Watch is in effect through Monday evening for the
  Guadalupe, Delaware, Davis, and Chinati Mountains, Davis
  Mountain Foothills, Marfa Plateau, Eddy and Reeves County
  Plains, Van Horn and the Highway 54 Corridor, eastern Culberson
  County, and the Presidio Valley.

- Warmer temperatures and less precipitation are expected through
  next weekend.

&&

.SHORT TERM...
(This afternoon through Monday night)
Issued at 145 PM CDT Sun Jun 22 2025

Current analysis continues to show mid-level ridging over the
eastern CONUS and troughing over the western CONUS. At the surface a
lee trough is evident over the Great Plains as well as high pressure
over the southeastern United States. Here in the middle of these
features, breezy south/southeasterly winds continue due to the
resultant tight pressure gradient (coupled with an enhanced low-
level jet). Moisture is plentiful across region - MAF's 12Z sounding
showed a precipitable water value of 1.31 inches, which is right at
the 90th percentile for this time of year. Thunderstorms have
started developing over the higher terrain of West Texas and
Southeast New Mexico. These thunderstorms are expected to increase
in coverage through the afternoon, staying mainly along and west of
the Pecos River. The best rain chances (60-90% chance) will be from
roughly central Eddy County down towards the Davis Mountains and
Reeves County into Presidio County. Showers and thunderstorms will
continue into the evening, with the focus slowly shifting farther
south into Presidio County, the Davis Mountains, and as far east as
Brewster County.

Rain chances briefly diminish Monday morning, but redevelopment is
expected Monday afternoon over roughly the same areas as today (with
a northward extension through all of Eddy County). Chances once
again range from 60-90% for these locations. Like today, much of the
activity Monday afternoon and overnight is expected to remain along
and west of the Pecos, though some convective-allowing models try to
bring a couple of stray storms into the Permian Basin of West Texas.
Nevertheless, much of the Permian Basin and Lower Trans-Pecos will
remain dry. Because moisture is plentiful, multiple rounds of
showers and thunderstorms are expected, and there is high confidence
(> 80%) of many locations west of the Pecos receiving 0.5-1.5 inches
of rain (with localized higher-end amounts of 2-4 inches possible),
a Flash Flood Watch remains in effect until 1AM CST/Midnight MST
Tuesday for these areas. The Wind Advisory also remains in effect
until 10PM CST/9PM MST tonight for eastern portions of our area. It
should be noted, however, that breezy conditions will continue into
Monday and, to a lesser extent, into Tuesday as well. Nevertheless,
they are expected to remain below advisory criteria. Temperatures
remain close to/a bit below seasonal averages (highs in the 80s and
low 90s, lows in the upper 60s and 70s).

Sprang

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 145 PM CDT Sun Jun 22 2025

Tuesday, the upper ridge is forecast to be centered over the
Virginias, allowing for continued cool temperatures over West Texas
and Southeast New Mexico.  However, this feature will begin
building/strengthening back west, resulting in a gradual increase in
thicknesses/temperatures through next weekend.  Highs Tuesday
afternoon will average mainly at to around 5 F below normal.  The
increase throughout the week will be fairly steady, with highs
Sunday afternoon rounding out the extended at near to around 5 F
above normal.  Unfortunately, while winds won't be quite as strong
as the past couple of days, a recurring nocturnal LLJ will keep
mixing in play and, as an unfortunate result, overnight lows on the
will be on the warmer side of climatology.

On a brighter note, a large trough over the western CONUS will
continue sending plenty of shortwaves through far west Texas,
continuing the faux monsoon and keeping abundant chances of
convection west of the Pecos each day.  Although best chances of
rain and highest PWAT anomalies remain over the next 48 hours or so,
PWATs will remain on the moist side of climatology into next
weekend.  This area continues to remain the most drought-stricken
(D4) in the country, so this continues to be the best chance in
awhile to put a dent or two in the deficit.  Stay tuned...

&&

.AVIATION...
(00Z TAFS)
Issued at 550 PM CDT Sun Jun 22 2025

Another night of gusty return flow is anticipated w/the
redevelopment of a strong, 50+kt LLJ. Stratus is expected to
redevelop also, mainly KMAF/KPEQ/KHOB. A widespread, lo-based cu
field is anticipated after stratus clears out. Best chances of
convection are too far out for a mention attm. Convection tonight
will be inserted as needed.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               74  94  72  94 /  10  10   0   0
Carlsbad                 72  86  69  86 /  40  70  70  40
Dryden                   73  93  73  94 /  30  20  10   0
Fort Stockton            72  89  70  90 /  40  40  30  10
Guadalupe Pass           66  80  65  76 /  50  70  70  60
Hobbs                    69  86  68  87 /  30  50  40  10
Marfa                    65  78  63  81 /  60  80  60  50
Midland Intl Airport     74  91  72  93 /  10  10  10   0
Odessa                   72  90  71  91 /  10  20  20   0
Wink                     72  89  70  91 /  30  50  40  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through late Monday night for Chinati Mountains-
     Davis Mountains-Davis Mountains Foothills-Eastern Culberson-
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains-Marfa Plateau-Presidio Valley-Reeves County
     Plains-Van Horn and Highway 54 Corridor.

     Wind Advisory until 10 PM CDT this evening for Andrews-Borden-
     Crane-Dawson-Ector-Gaines-Glasscock-Howard-Loving-Martin-
     Midland-Mitchell-Pecos-Reagan-Scurry-Terrell-Upton-Ward-
     Winkler.

NM...Flood Watch through Monday evening for Eddy County Plains-
     Guadalupe Mountains of Eddy County.

     Wind Advisory until 9 PM MDT this evening for Central Lea-Eddy
     County Plains-Northern Lea-Southern Lea.

&&

SHORT TERM...55
LONG TERM....44
AVIATION...44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:03 PM CDTFlash Flood WarningMAFCulberson3 hr
Jun 23, 3:16 PM CDTSpecial Weather StatementMAFPecos44 min
Jun 23, 3:39 PM CDTSpecial Weather StatementMAFCulberson51 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.